ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

The 2D Coulomb gas on a 1D lattice

Narayan, Onuttom and Shastry, Sriram B (1999) The 2D Coulomb gas on a 1D lattice. In: Journal of Physics A: Mathematical and General, 32 (7). 1131-1146 .

[img] PDF
The_2D_Coulomb_gas.pdf - Published Version
Restricted to Registered users only

Download (215Kb) | Request a copy
Official URL: http://citeseerx.ist.psu.edu/viewdoc/summary?doi=1...

Abstract

The statistical mechanics of a two-dimensional Coulomb gas confined to one dimension is studied, wherein hard core particles move on a ring. Exact self-duality is shown for a version of the sine-Gordon model arising in this context, thereby locating the transition temperature exactly. We present asymptotically exact results for the correlations in the model and characterize the low- and high-temperature phases. Numerical simulations provide support to these renormalization group calculations. Connections with other interesting problems, such as the quantum Brownian motion of a panicle in a periodic potential and impurity problems, are pointed out.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Institute of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 02 Jul 2011 05:59
Last Modified: 02 Jul 2011 05:59
URI: http://eprints.iisc.ernet.in/id/eprint/38843

Actions (login required)

View Item View Item